Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bifurcation of a unique stable periodic orbit from a homoclinic orbit in infinite-dimensional systems


Authors: Shui-Nee Chow and Bo Deng
Journal: Trans. Amer. Math. Soc. 312 (1989), 539-587
MSC: Primary 58F14; Secondary 34G20, 34K15, 35B32, 35R20
DOI: https://doi.org/10.1090/S0002-9947-1989-0988882-6
MathSciNet review: 988882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Under some generic conditions, we show how a unique stable periodic orbit can bifurcate from a homoclinic orbit for semilinear parabolic equations and retarded functional differential equations. This is a generalization of a result of Šil'nikov for ordinary differential equations.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Andronov, E. A. Leontovich, J. I. Gordon and A. G. Maier, Theory of bifurcations of dynamical systems on a plane, Wiley, New York, 1973. MR 0344606 (49:9345)
  • [2] C. M. J. Blazqueg, Bifurcation from homoclinic orbits in parabolic equations, preprint.
  • [3] S.-N. Chow and J. K. Hale, Methods of bifurcation theory, Springer-Verlag, New York, 1982. MR 660633 (84e:58019)
  • [4] J. W. Evans, N. Fenichel and J. A. Feroe, Double impulse solutions in nerve axon equations, SIAM J. Appl. Math. 42 (1982), 219-234. MR 650218 (83h:92018a)
  • [5] J. A. Feroe, Temporal stability of solitary impulse solutions of a nerve equation, Biophys. J. 21 (1978), 102-110.
  • [6] T. Furomochi, Existence of periodic solutions of dimensional-delay equations, Tôhoku Math. J. 30 (1978), 13-35. MR 0470418 (57:10172)
  • [7] J. K. Hale, Functional differential equations, Springer-Verlag, New York, 1977. MR 0466837 (57:6711)
  • [8] D. Henry, Geometric theory of semilinear parabolic equations, Springer-Verlag, New York, 1981. MR 610244 (83j:35084)
  • [9] Ju. I. Neimark and L. P. Šil'nikov, A case of generation of periodic motions, Soviet Math. Dokl. 6 (1965), 1261-1264.
  • [10] L. P. Šil'nikov, On the generation of periodic motion from trajectories doubly asymptotic to an equilibrium state of saddle type, Mat. Sb. 77 (1968), 427-438.
  • [11] H.-O. Walther, Bifurcation from a heteroclinic solution in delay differential equations, Trans. Amer. Math. Soc. 290 (1985), 213-233. MR 787962 (86i:34092)
  • [12] -, Bifurcation from saddle connection in functional differential equations: an approach with inclination lemmas, preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F14, 34G20, 34K15, 35B32, 35R20

Retrieve articles in all journals with MSC: 58F14, 34G20, 34K15, 35B32, 35R20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0988882-6
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society